Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Vicodin to nucynta to norco...help!

BrokengirlBBrokengirl Posts: 13
edited 06/11/2012 - 8:50 AM in Pain Medications
Ok so after a month my dr took me off nucynta because it was knocking me out, making me nauseous, and my mood swings were off the charts. He switched me to norco which I have been taking for 4 days now and I feel worse than with the last stuff!! I have thrown up everyday, and can barely get out of bed without horrible nausea, and aside from being high as a kite And rambling (which I should be used to after almost 2yrs of this crap) my attitude is awful and I'm so snippy I can't even stand myself! When I was on vicodin for over a year and a half I took 7.5/500 every 8hours then moved it to every 4 hrs after my non working discectomy in oct., this is when my dr switched to nucynta. The norco is 10/325 every 8 hours, I'm sick the whole time and spend all day in bed only getting out to eat with each pill. I have tried eating with the pill after the pill before the pill and not eating (a different way each day) to no avail. Is this just what norco does or is something wrong here? My family, friends, and boyfriend are getting just as fed up with these side effects and my crapola attitude. Help! P.s. None of this stuff seems to even stop the pain!! I took the vicidin every 4hrs cause that stopped it but now on top of everything else my back is killing me and my nerve pain is still going down my legs. I don't know what else to do here I'm totally wiped out by all this.


  • Don't know if you're Dr. has tried a slow release med. I've taken Ms Contin and Oxycontin with very little side effects.
    Always have to be concerned about making sure you keep regular and if you get bound up it can cause nausea also.
    I really got sick with instant relief morphine and percocet and so surprised to have no nausea on slow release meds. I hope you start feeling better soon. I hope your family can cut you some slack and hope your Dr. can help you with the meds. Perhaps a call to your Pharmacist can help find an anti-emetic to stop the nausea until your body gets used to the side effects. TC.Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Norco is Vicoden with Tylenol (or apap) I believe- so you should be okay going between the two as long as the dosage is the same. Maybe there is a dosage difference causing you some withdrawl type symptoms or you got a bad batch from the manufacturer? Also you might be able to add a nerve pain med and maybe even an NSAID like Celebrex- your doctor should be able to help. I would call the nurse and discuss what you have going on.

    When I went off Norco 10 mg (I had been on them for almost 3 years 1-2 every 4-6 hours) and started my med change I was sick for about 2-3 weeks. My PM said it was probably a withdrawl from being on such a high dose for so long.

    Hang in there,


  • Norco are scored and can be taken in half too, if the whole pill is to strong for you. When I went from 7.5 to 10mg I was a little sick, but it didn't last long. Taking Vicoden 7.5 every 4 hrs and then going to Norco 10mg really isn't that much of a jump, considering you had been taking the Vicoden for quite some time and were tolerant, but the fillers in the Norco could (possibly) be the cause. Vicoden and Norco are basically the same thing though, as far as active (opiate) pain medication.
  • Would your PM consider adding Zofran 2-4 mg (an anti-nausea med) or Phernegan (may be sedating) for you to take before your pain med? They are non-narcotics, may help you tolerate those better.
  • Ok I'm back. So before Easter I has 2 facet block injections which lead to 2 radio frequencys done on my neck, don't know which disc doc never told me(great huh?) a week after the last rf took myself off all meds, norco, lyrica, muscle relaxer, ambien, and anti inflammatory. I was afraid tht after 2 yrs I was becoming dependent and my pm doc wouldn't check my liver count, I don't have a primary which is who he told me to go to, to have it checked. The detox was about a week of freezing sweating, puking, painful, mood swings, and general horribleness. I informed my pm doc I went cold turkey and he was thrilled, however his nurses were concerned. My pain gradually got more and more unbearable and I noticed that each month there was about 2 weeks where I was unable to function, no bending walking sitting or general moving, so in August I returned to my pm and told him I needed to be put back on something. He suggested another epidural in my lower back, ive already had 3 of those, and all the other procedures leading up to my micro discectomy, all done by this pm. I declined this epidural, he put me on ultram 50mgs and told me to take it every 4 hrs. When I picked up my script he only gave me enough for every 8 hrs, so a month later I went back (oct 24th) I informed him of this "mix up" and asked about an anti depresant for back pain he put me on ultram er 300 mgs once a day, I also asked to be put back on all other meds he had me on before. He refused all other meds besides ultram,telling me he didn't want me to become addicted, he poopoo-ed my inquiry about the ad and told me to build my core muscles, i reminded him that i joined a gym and got a trainer the first time he told me to do that and even the trainer was unsure what to do with my nerve damage and limited mobility, my doc said, "so build them at home" when i asked how he ignored me! So after 4 days I called on this new dosage I called and said it was making me sick and I needed a lesser dosage, he again put me on 50mgs every 4 hrs. Once again I picked up a script, this time he didn't tell the pharm name brand only ( which we've been doing for2years) and only gave me enough for every 6 hrs with no refills! Needless to say I just met with a new pm doc who said due to perm nerve damage and disc injuries I'll be on pain meds for the long haul and I can get spinal stimulator implanted to help with some pain if I choose. So I now have a big decision to make, and any info or advice would be greatly appreciated. I see the new guy again on the 10th to get all new meds and begin to try to fix my neck and back with a doc who actually cares about me and not just the checks he gets for doing procedures. Oh and I now have a permanent tingling pins and needles feeling from my hairline to my shoulder blade on my left shoulder that's as wide as my outstretched hand from the rf on the left,that I swear I woke up during and said ow and swatted at my doc but he says didn't happen. Thanks for taking the time to read this and for any advice or info! And a word of wisdom, if you don't feel completely satisfied with your doctor SWITCH, don't stick around. I didn't switch sooner because I didn't want to look like I was dr shopping, and I felt like I was being a pain in the butt when I asked questions. A good dr shouldn't make you have to do all your own research they should keep you informed and aware.

    P.s. just celebrated my 30th bay! And new doc says when I'm ready to have kids we can alter meds and he'll work with me so I can be in as little pain as possible while preggers! Huge bonus since other doc just avoided that question.
  • I've been on nucynta for a least four to five months and tried to ween myself off by cutting the tablets in half the last few days of my scrip. Now I'm out of them and feel horrible, I don't think I weened myself off correctly and just switched from working a day shift to night shift also. How long can these withdrawel symptoms last and is there anything I can do to combat them.
    joseph burka
Sign In or Register to comment.